Alert archive / California / Wind Advisories in 2017
Wind Advisory 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 26, 2017, 2:11 PM PDT. It took effect at Mar 27, 2017, 6:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2017, 2:11 PM PDT (21:11 UTC)
- In effect from
- Mar 27, 2017, 6:00 PM PDT
- Expired
- Mar 28, 2017, 1:15 PM PDT
- In force
- 19 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted.
804 WWUS75 KPSR 262111 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 211 PM MST Sun Mar 26 2017 CAZ030>033-271200- /O.NEW.KPSR.WI.Y.0005.170328T0200Z-170328T2300Z/ Joshua Tree National Park-Lower Colorado River Valley CA- Riverside County/Eastern Deserts-Imperial County- Including the cities of Cottonwood Visitor Center, Keys View, Lost Horse, Blythe, Chiriaco Summit, Desert Center, Eagle Mountain, Brawley, Calexico, El Centro, Glamis, Imperial, and The Salton Sea 211 PM PDT Sun Mar 26 2017 ...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 4 PM PDT TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 7 PM Monday to 4 PM PDT Tuesday. * AFFECTED AREA...Eastern Riverside County...Joshua Tree National Park...and northern Imperial County. This includes Interstate 10 from Blythe toward the Coachella Valley. * TIMING...Monday evening through Tuesday mid afternoon. * WINDS...West northwest winds initially Monday evening turning out of the north Tuesday morning with sustained speeds of 20 to 30 mph and gusts up to 45 mph. * IMPACTS...Strong crosswinds initially affecting north/south oriented roads Monday evening and then affecting east/west oriented roads after midnight into Tuesday. Locally reduced visibilities due to areas of blowing dust creating hazardous driving conditions. High profile vehicles most susceptible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ020-021-026-271200- /O.NEW.KPSR.WI.Y.0005.170328T1000Z-170328T2300Z/ Lower Colorado River Valley AZ-West Central Deserts- Southwest Deserts- Including the cities of Ehrenberg, Parker, Bouse, Quartzsite, Salome, Dateland, Tacna, and Wellton 211 PM MST Sun Mar 26 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM MST TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 3 AM to 4 PM MST Tuesday. * AFFECTED AREA...Western La Paz and northern Yuma Counties. This includes Interstate 10 in western La Paz County and Highway 95. * TIMING...Early Tuesday morning through mid afternoon. * WINDS...Northwest winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Strong northwesterly crosswinds affecting both north/south and east/west oriented roads Locally reduced visibilities due to areas of blowing dust creating hazardous driving conditions. High profile vehicles most susceptible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
4 follow-up statements
554 WWUS75 KPSR 271025 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 325 AM MST Mon Mar 27 2017 CAZ030>033-272300- /O.CON.KPSR.WI.Y.0005.170328T0200Z-170328T2300Z/ Joshua Tree National Park-Lower Colorado River Valley CA- Riverside County/Eastern Deserts-Imperial County- Including the cities of Cottonwood Visitor Center, Keys View, Lost Horse, Blythe, Chiriaco Summit, Desert Center, Eagle Mountain, Brawley, Calexico, El Centro, Glamis, Imperial, and The Salton Sea 325 AM PDT Mon Mar 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PDT TUESDAY... * AFFECTED AREA...Eastern Riverside County, Joshua Tree National Park, and northern Imperial County. This includes Interstate 10 from Blythe toward the Coachella Valley. The higher elevations will likely see the strongest winds. * TIMING...This evening through Tuesday mid-afternoon. * WINDS...Winds of 20 to 30 mph with gusts generally up to 40 mph. Gusts as high as 50 mph will be possible in Joshua Tree National Park later tonight and early Tuesday. * IMPACTS...Strong crosswinds initially affecting north/south oriented roads this evening and then affecting east/west oriented roads after midnight into Tuesday. Locally reduced visibilities due to areas of blowing dust creating hazardous driving conditions. High profile vehicles will be most susceptible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ020-021-026-272300- /O.CON.KPSR.WI.Y.0005.170328T1000Z-170328T2300Z/ Lower Colorado River Valley AZ-West Central Deserts- Southwest Deserts- Including the cities of Ehrenberg, Parker, Bouse, Quartzsite, Salome, Dateland, Tacna, and Wellton 325 AM MST Mon Mar 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM MST TUESDAY... * AFFECTED AREA...Western La Paz and northern Yuma Counties. This includes Interstate 10 in western La Paz County and Highway 95. * TIMING...Early Tuesday morning through mid afternoon. * WINDS...Northwest winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Strong northwesterly crosswinds affecting both north/south and east/west oriented roads. Locally reduced visibilities due to areas of blowing dust creating hazardous driving conditions. High profile vehicles will be most susceptible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
623 WWUS75 KPSR 271820 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1120 AM MST Mon Mar 27 2017 CAZ030>033-281030- /O.EXT.KPSR.WI.Y.0005.170328T0100Z-170328T2200Z/ Joshua Tree National Park-Lower Colorado River Valley CA- Riverside County/Eastern Deserts-Imperial County- Including the cities of Cottonwood Visitor Center, Keys View, Lost Horse, Blythe, Chiriaco Summit, Desert Center, Eagle Mountain, Brawley, Calexico, El Centro, Glamis, Imperial, and The Salton Sea 1120 AM PDT Mon Mar 27 2017 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PDT TUESDAY... * AFFECTED AREA...Eastern Riverside County, Joshua Tree National Park, and northern Imperial County. This includes Interstate 10 from Blythe toward the Coachella Valley. The higher elevations will likely see the strongest winds. * TIMING...This evening through Tuesday mid-afternoon. * WINDS...Winds of 20 to 30 mph with gusts generally up to 40 mph. Gusts as high as 50 mph will be possible in Joshua Tree National Park later tonight and early Tuesday. * IMPACTS...Strong crosswinds initially affecting north/south oriented roads this evening and then affecting east/west oriented roads after midnight into Tuesday. Locally reduced visibilities due to areas of blowing dust creating hazardous driving conditions. High profile vehicles will be most susceptible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ020-021-026-281030- /O.EXT.KPSR.WI.Y.0005.170328T1000Z-170329T0200Z/ Lower Colorado River Valley AZ-West Central Deserts- Southwest Deserts- Including the cities of Ehrenberg, Parker, Bouse, Quartzsite, Salome, Dateland, Tacna, and Wellton 1120 AM MST Mon Mar 27 2017 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 7 PM MST TUESDAY... * AFFECTED AREA...Western La Paz and northern Yuma Counties. This includes Interstate 10 in western La Paz County and Highway 95. * TIMING...Early Tuesday morning through the afternoon. * WINDS...Northwest winds 20 to 30 mph with gusts to 45 mph. * IMPACTS...Strong northwesterly crosswinds affecting both north/south and east/west oriented roads. Locally reduced visibilities due to areas of blowing dust creating hazardous driving conditions. High profile vehicles will be most susceptible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
004 WWUS75 KPSR 281018 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 318 AM MST Tue Mar 28 2017 AZZ020-021-026-290200- /O.CAN.KPSR.WI.Y.0005.000000T0000Z-170329T0200Z/ /O.NEW.KPSR.WI.Y.0006.170328T1400Z-170329T0200Z/ Lower Colorado River Valley AZ-West Central Deserts- Southwest Deserts- Including the cities of Ehrenberg, Parker, Bouse, Quartzsite, Salome, Dateland, Tacna, and Wellton 318 AM MST Tue Mar 28 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM MST THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM MST this evening. * AFFECTED AREA...Portions of La Paz and northern Yuma Counties, including I-10 and and Highway 95. * TIMING...Windy conditions will develop this morning and continue into early this evening. * WINDS...Northwest winds 20 to 30 mph with gusts to 40 mph. * IMPACTS...Strong northwesterly crosswinds affecting both north/south and east/west oriented roads. Locally reduced visibilities due to areas of blowing dust creating hazardous driving conditions. High profile vehicles will be most susceptible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ031-290200- /O.CAN.KPSR.WI.Y.0005.000000T0000Z-170328T2200Z/ /O.NEW.KPSR.WI.Y.0006.170328T1400Z-170329T0200Z/ Lower Colorado River Valley CA- Including the city of Blythe 318 AM PDT Tue Mar 28 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PDT THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 7 AM this morning to 7 PM PDT this evening. * AFFECTED AREA...The Lower Colorado River including Blythe. * TIMING...Windy conditions will develop this morning and continue into early this evening. * WINDS...Winds of 20 to 30 mph with gusts generally up to 40 mph. * IMPACTS...Strong crosswinds affecting east/west oriented roads such as I-10. Locally reduced visibilities due to areas of blowing dust creating hazardous driving conditions. High profile vehicles will be most susceptible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ030-032-033-282300- /O.EXT.KPSR.WI.Y.0005.000000T0000Z-170328T2300Z/ Joshua Tree National Park-Riverside County/Eastern Deserts- Imperial County- Including the cities of Cottonwood Visitor Center, Keys View, Lost Horse, Chiriaco Summit, Desert Center, Eagle Mountain, Brawley, Calexico, El Centro, Glamis, Imperial, and The Salton Sea 318 AM PDT Tue Mar 28 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * AFFECTED AREA...Eastern Riverside County, Joshua Tree National Park, and northern Imperial County. This includes Interstate 10 from Blythe toward the Coachella Valley. The higher elevations will likely see the strongest winds. * TIMING...Through late this afternoon. * WINDS...Winds of 20 to 30 mph with gusts generally up to 40 mph. Gusts as high as 50 mph will be possible in Joshua Tree National Park. * IMPACTS...Strong crosswinds affecting east/west oriented roads. Locally reduced visibilities due to areas of blowing dust creating hazardous driving conditions. High profile vehicles will be most susceptible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
197 WWUS75 KPSR 282015 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 115 PM MST Tue Mar 28 2017 AZZ020-021-026-CAZ031-282115- /O.CAN.KPSR.WI.Y.0006.000000T0000Z-170329T0200Z/ Lower Colorado River Valley AZ-West Central Deserts- Southwest Deserts-Lower Colorado River Valley CA- Including the cities of Ehrenberg, Parker, Bouse, Quartzsite, Salome, Dateland, Tacna, Wellton, and Blythe 115 PM MST Tue Mar 28 2017 /115 PM PDT Tue Mar 28 2017/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Phoenix has cancelled the Wind Advisory. The threat for Advisory level winds has diminished. However, gusty winds of 30-35 mph are still possible through the rest of this afternoon across southeast California and southwest Arizona. $$ CAZ030-032-033-282115- /O.CAN.KPSR.WI.Y.0005.000000T0000Z-170328T2300Z/ Joshua Tree National Park-Riverside County/Eastern Deserts- Imperial County- Including the cities of Cottonwood Visitor Center, Keys View, Lost Horse, Chiriaco Summit, Desert Center, Eagle Mountain, Brawley, Calexico, El Centro, Glamis, Imperial, and The Salton Sea 115 PM PDT Tue Mar 28 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Phoenix has cancelled the Wind Advisory. The threat for Advisory level winds has diminished. However, gusty winds of 30-35 mph are still possible through the rest of this afternoon across southeast California. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 26, 1:54 PM PDT, 17 minutes earlier.
Area forecast discussion, Mar 26, 1:54 PM PDT, 17 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
154 PM MST Sun Mar 26 2017
.SYNOPSIS...
Another Pacific cold front is expected to affect the region from
Monday afternoon into Tuesday. This system will bring shower chances
to the higher terrain of South-Central AZ, along with gusty winds
across the entire region. The strongest winds, along with areas
of blowing dust are forecast to develop over portions of southwest
AZ and Southeast CA. High pressure will then redevelop across the
region Wednesday and most of Thursday, ahead of another stronger
and colder weather system than is expected to move into the Desert
Southwest on Friday and Saturday.
&&
.DISCUSSION...
Tonight...
A transitory upper level ridge that will be moving across the region
tonight will keep skies mostly clear, surface winds on the light
side, and overnight lows near or slightly above normal.
Monday through Tuesday Night...
Global models continue to remain in agreement on the timing and
impacts of the next Pacific low pressure system that is expected to
move into and across our cwa from the northwest during this time
period. All of the models continue to move the main upper-level
low center from east-central NV into south-central UT on Monday
and Monday night, then across the 4-corners region into north-
central NM during the day on Tuesday. Given the inland track of
this system, the available moisture levels will be quite limited,
but rather strong frontal lift/cooling aloft (500mb temps as low
as -25C) will be rather efficient in squeezing out what moisture
that is around. Measurable QPF looks quite likely across much of
northern and extreme eastern AZ, with decent chances for
measurable QPF extending southwestward into the higher terrain
north and east of Phoenix, but with only slight chances over the
lower elevations of south-central AZ. As far as QPF amounts are
concerned, they look like they will remain quite low, with the
NCEP SREF plume mean showing only 0.03 inch at Globe.
The main impact from this system will likely be gusty winds,
especially across SE CA and SW AZ from Monday afternoon into
Tuesday. The latest GFS model output develops 30-40 kt northerly
winds at 850mb across the region from Monday afternoon into
Tuesday behind the main upper-level low center as it moves across
northern AZ. Good CAA behind the low center will allow for rather
efficient mixing down of these winds to the sfc. Sustained winds
as high as 35 mph, with gusts to 45 mph look like a good bet in
the most exposed spots across Joshua Tree NP and across Riverside
County in CA. through the entire period, with winds nearly that
strong moving into SW AZ (La Paz and northern Yuma Counties) on
Tuesday. Areas of blowing dust are likely to be generated by these
strong winds, which could reduce visibilities at some locations.
The Tuesday weather system is expected to exit east into New
Mexico Tuesday night, with winds and showers quickly diminishing
as well.
&&
.PREVIOUS DISCUSSION...
Wednesday, Wednesday Night, and most of Thursday...
It now appears these incoming weather systems will be a little more
progressive than earlier thought, therefore another transitory upper
level ridge will move through the region Wednesday through most of
Thursday. And except for a few high clouds, mostly clear skies,
light wind, and slightly above normal afternoon temperatures are
forecast. The only caveat Thursday will gusty afternoon evening
west winds over southeast CA and Colorado River with another
approaching cold front for Friday.
Friday and Saturday...
All models are in general agreement in developing yet another
Pacific trof over AZ this period. Models however are still
conflicted in the eventual track of this system, which has potential
to be the strongest, coldest, and wettest system in the series.
However big disparities still exist between the models, which are
flip flopping with the storm track through AZ. Forecast confidence
is very low this far out, so precip probabilities will be shaded
toward slight chances across south central AZ, with better potential
in the mountains of southern Gila County zone 24.
Sunday...
The upper level trof over AZ Saturday could possibly move east into
New Mexico Sunday, however confidence is low at this point. We will
keep it dry across the forecast area this period.
&&
.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL:
Mostly clear skies with FEW to SCT cirrus expected through mid day
Monday. Winds will remain light through early Monday following
typical diurnal trends. Winds will become breezy by Monday evening
as an approaching low pressure nears the region.
Southeast California/Southwest Arizona including KIPL and KBLH:
Mostly clear skies under relatively light winds to persist through
Monday morning. An approaching low pressure system will bring
increasing winds starting Monday afternoon with westerly gusts to
25 kts developing by evening.
Aviation discussion not updated for amended TAFs.
&&
.FIRE WEATHER...
Tuesday through Saturday...
Active storm pattern will remain over the Intermountain West at
least through the end of the month and possibly into early April
as a series of Pacific storms pass through. Breezy weather will
remain a common feature of most afternoons/early evenings for the
districts with daytime humidity levels ranging 10-25 percent at
their driest. With an active storm track over the area,
temperatures will trend more towards seasonal averages. Periods of
stronger winds in combination with drier air working into portions
of the area may lead to a locally elevated fire danger/critical
fire weather conditions for some locales Tuesday and again on
Friday as another storm transitions in. A fair bit of uncertainty
remains with the track of the next few systems to move through
the region in the far extended period that may ramp up or back off
concerns for elevated/critical fire danger.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to follow reporting procedures with
criteria reports this week.
&&
.SPOTTER INFORMATION STATEMENT...
Amateur radio Skywarn net activation is not expected at this time.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Wind Advisory from 3 AM to 4 PM MST Tuesday for AZZ020-021-026.
CA...Wind Advisory from 7 PM Monday to 4 PM PDT Tuesday for
CAZ030>033.
&&
Visit us on Facebook, Twitter, and at weather.gov/phoenix
DISCUSSION...Percha/Vasquez
AVIATION...Kuhlman
FIRE WEATHER...NolteNearby
Wind Advisories in California, 2017Wind Advisories in Arizona, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.